Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Baby had fever. Blood test done. Doubted ear infection. Prescribed advent forte. Having loose motions. Stopped medicine. Is it ok, treat WBC?

my daughter is 9 months old and had fever so we got blood test done .WBC count came 0000.Doctor doubted some slight infection in ear and said to give advent forte syrup 2ml morning and night.She is having motions 7 to 8 times now and is passing gas often. dr said me to give advent for 10 days but I have stopped it at 5 days as I have to travel 2 days later and loose motions should come in control.Is it ok if I stop the medicine?How to treat high WBC?
Asked On : Thu, 25 Apr 2013
Answers:  4 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for writing to health care magic.

Antibiotics should be changed if your child continues to have loose motions. Amoxicillin present in advent will cause loose motions and increased bowel motility some times.

High WBC count could be because of infection. In babies of 9 months adult normal should not be taken as standard. Their counts are different and higher than adults. I could not see your total count as it is corrected to 0000 by the web administrator.

Is your baby having discharge from the ear?

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Fri, 3 May 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Amoxicillin (+ Clavulanate is the antibiotic) is notorious for diarrhoea / stopping it, as you have done is the best solution / at times, the infection itself could cause diarrhoea - yet, giving the benefit of doubt and stopping the drug is the wise course of action.

WBC count can not be 0000 - There is a typing error, I presume? - 10,000?
One does not treat lab report / treat the patient.
See the child specialist again / the child may need a different antibiotic...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 3 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Hi Kavitha,

Thank you for your query on Healthcare Magic.

The loose motions may be due to antibiotic induced or some times due to primary infection which is known as parenteral diarrhea.

As the WBC count is high it is suggestive of some bacterial infection and this should be treated with antibiotics as advised.

Loose motions are not an indication for the stop of antibiotic.

Loose motions can be treated by giving oral probiotic like saccharomyces or lactobacillus sachets once or twice daily with prescription.

I advise you to consult your doctor for re evaluation and for treatment.

Hope I have answered your query.

Answered: Thu, 25 Apr 2013
I find this answer helpful
  User's Response
Hello kavita,

Normal Wbc count is 4,500 - 10,000 per cuml of blood, advent is an antibiotic and antipyretic so, she may be having some gas formation and irritable bowel from it, since the doctor had given a course
did he see the ear or just suspect ear infection, Wbc can be high during an infection or in fever so don't worry they will become normal once the infection or fever goes down.

Also try taking homeopathy instaed of anitbiotics at such a young age.

wishing u good health for your daughter.
Answered: Thu, 25 Apr 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor